Alert archive / Nevada / Lake Wind Advisories in 2011

Lake Wind Advisory 39, NWS Reno, NV

May 6, 20114 counties in California; 5 counties in Nevada

NWS Reno, NV issued this lake wind advisory at May 6, 2011, 3:48 PM PDT for 4 counties in California; 5 counties in Nevada. It took effect at May 7, 2011, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 6, 2011, 3:48 PM PDT (22:48 UTC)
In effect from
May 7, 2011, 2:00 PM PDT
Expired
May 8, 2011, 2:39 AM PDT
In force
13 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2011-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2011-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WWUS75 KREV 062248
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
348 PM PDT FRI MAY 6 2011


CAZ072-NVZ002-071200-
/O.NEW.KREV.LW.Y.0039.110507T2100Z-110508T1200Z/
GREATER LAKE TAHOE AREA-
348 PM PDT FRI MAY 6 2011

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 5 AM PDT
SUNDAY FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 2 PM SATURDAY
TO 5 AM PDT SUNDAY. 


* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS TO 35 MPH SATURDAY AFTERNOON.

* WAVE HEIGHTS: 1 TO 3 FEET...WITH THE HIGHEST WAVES ON THE
  NORTHEAST AND EAST SHORES BETWEEN CRYSTAL BAY AND GLENBROOK.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-071200-
/O.NEW.KREV.LW.Y.0039.110507T2100Z-110508T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
348 PM PDT FRI MAY 6 2011

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
PDT SATURDAY. 


* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH
  WITH GUSTS TO 35 MPH SATURDAY AFTERNOON. WINDS WILL DECREASE
  SATURDAY EVENING.

* WAVE HEIGHTS: 1 TO 3 FEET...WITH THE HIGHEST WAVES ON THE
  NORTHERN AND EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
6 follow-up statements
929 
WWUS75 KREV 070916
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
216 AM PDT SAT MAY 7 2011

CAZ072-NVZ002-080000-
/O.CON.KREV.LW.Y.0039.110507T2100Z-110508T1200Z/
GREATER LAKE TAHOE AREA-
216 AM PDT SAT MAY 7 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM PDT SUNDAY FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 5 AM PDT SUNDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH 
  WITH GUSTS TO 35 MPH SATURDAY AFTERNOON.

* WAVE HEIGHTS: 2 TO 3 FEET...WITH THE HIGHEST WAVES ON THE
  NORTHEAST AND EAST SHORES BETWEEN CRYSTAL BAY AND GLENBROOK.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-080000-
/O.CON.KREV.LW.Y.0039.110507T2100Z-110508T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
216 AM PDT SAT MAY 7 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH 
  WITH GUSTS TO 35 MPH SATURDAY AFTERNOON. WINDS WILL DECREASE 
  SATURDAY EVENING.

* WAVE HEIGHTS: 1 TO 3 FEET...WITH THE HIGHEST WAVES ON THE 
  NORTHERN AND EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
893 
WWUS75 KREV 070928 AAA
NPWREV

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RENO NV
228 AM PDT SAT MAY 7 2011

CAZ072-NVZ002-072300-
/O.CON.KREV.LW.Y.0039.110507T2100Z-110508T1200Z/
GREATER LAKE TAHOE AREA-
228 AM PDT SAT MAY 7 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM PDT SUNDAY FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 5 AM PDT SUNDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS TO 35 MPH THIS AFTERNOON.

* WAVE HEIGHTS: 2 TO 3 FEET...WITH THE HIGHEST WAVES ON THE 
  NORTHEAST AND EAST SHORES BETWEEN CRYSTAL BAY AND GLENBROOK.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-072300-
/O.CON.KREV.LW.Y.0039.110507T2100Z-110508T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
228 AM PDT SAT MAY 7 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH
  WITH GUSTS TO 35 MPH THIS AFTERNOON. WINDS WILL DECREASE THIS
  EVENING.

* WAVE HEIGHTS: 1 TO 3 FEET...WITH THE HIGHEST WAVES ON THE 
  NORTHERN AND EASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
035 
WWUS75 KREV 072209
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
309 PM PDT SAT MAY 7 2011

CAZ072-NVZ002-080615-
/O.EXT.KREV.LW.Y.0039.000000T0000Z-110508T1800Z/
GREATER LAKE TAHOE AREA-
309 PM PDT SAT MAY 7 2011

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY FOR
LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL
11 AM PDT SUNDAY. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
  UP TO 40 MPH THIS EVENING...DECREASING TO 15 TO 20 WITH GUSTS UP
  TO 35 MPH SUNDAY MORNING.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ON THE
  NORTHEAST AND EAST SHORES BETWEEN CRYSTAL BAY AND GLENBROOK.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-080300-
/O.CON.KREV.LW.Y.0039.000000T0000Z-110508T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
309 PM PDT SAT MAY 7 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
8 PM PDT THIS EVENING. 

* WINDS: WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 35
  MPH EARLY THIS EVENING...THEN DECREASING TO 10 TO 15 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...WITH LOCALLY UP TO 4 FEET ON THE
  NORTHERN AND EASTERN SHORES...DECREASING TO 1 TO 2 FEET LATER
  THIS EVENING. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
MLF/MJD

HTTP://WEATHER.GOV/RENO
822 
WWUS75 KREV 080251
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
751 PM PDT SAT MAY 7 2011

NVZ004-080400-
/O.EXP.KREV.LW.Y.0039.000000T0000Z-110508T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
751 PM PDT SAT MAY 7 2011

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 8 PM PDT
THIS EVENING. 

WINDS ACROSS PYRAMID LAKE ARE DIMINISHING WITH THE SUN SETTING SO
THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM.

$$

CAZ072-NVZ002-081200-
/O.CON.KREV.LW.Y.0039.000000T0000Z-110508T1800Z/
GREATER LAKE TAHOE AREA-
751 PM PDT SAT MAY 7 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY
FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 AM
PDT SUNDAY. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH 
  GUSTSUP TO 40 MPH THIS EVENING...DECREASING TO 15 TO 20 WITH 
  GUSTS UP TO 35 MPH SUNDAY MORNING. 

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ON THE 
  NORTHEAST AND EAST SHORES BETWEEN CRYSTAL BAY AND GLENBROOK.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
597 
WWUS75 KREV 080906
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
206 AM PDT SUN MAY 8 2011

CAZ072-NVZ002-081800-
/O.CON.KREV.LW.Y.0039.000000T0000Z-110508T1800Z/
GREATER LAKE TAHOE AREA-
206 AM PDT SUN MAY 8 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 AM
PDT THIS MORNING. 

* WINDS: SOUTHWEST WINDS 15 TO 20 WITH GUSTS UP TO 35 MPH THIS MORNING.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ON THE 
  NORTHEAST AND EAST SHORES BETWEEN CRYSTAL BAY AND GLENBROOK.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
093 
WWUS75 KREV 080939
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
239 AM PDT SUN MAY 8 2011


CAZ072-NVZ002-081045-
/O.CAN.KREV.LW.Y.0039.000000T0000Z-110508T1800Z/
GREATER LAKE TAHOE AREA-
239 AM PDT SUN MAY 8 2011

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. 

WINDS ACROSS LAKE TAHOE HAVE DECREASED THIS MORNING SO DECIDED TO
CANCEL THE LAKE WIND ADVISORY. 

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 6, 3:22 PM PDT, 26 minutes earlier.

Area forecast discussion, May 6, 3:22 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
322 PM PDT FRI MAY 6 2011

.SHORT TERM...
REDUCED POPS SATURDAY NIGHT AND TRIMMED BACK WINDS SOME FOR
SATURDAY AFTERNOON AND EVENING...OTHERWISE ONLY MINOR TWEAKS TO
SHORT TERM GRIDS.

A FRONT IS DRAPED ACROSS SOUTHERN OREGON THIS AFTERNOON. OVER OUR
CWA...A WEAK SURFACE TROUGH EXTENDS THROUGH NORTHERN LASSEN AND
WASHOE COUNTIES (BAND OF CUMULUS EVIDENT IN VISIBLE SATELLITE).
THE FRONT WILL SLOWLY EEK SOUTHEAST TONIGHT AND SATURDAY MORNING
AS A MINOR DISTURBANCE MOVES UNDER THE LARGE NORTHEAST PACIFIC
TROUGH. THIS WILL SET THE STAGE FOR SOME SHOWERS OVER THE FAR
NORTHERN CWA SATURDAY...ESPECIALLY IN THE AFTERNOON AS HEATING
WORKS ON THE FRONTAL BOUNDARY.

SATURDAY NIGHT...I HAVE EASED BACK POPS SOME EXCEPT FOR FAR
NORTHERN AREAS AS IT APPEARS THAT OUR REGION WILL BE BETWEEN TWO
FRONTAL BOUNDARIES SATURDAY NIGHT...ONE OVER EXTREME NORTHERN
CALIFORNIA/NORTHWEST NEVADA AND THE OTHER EXTENDING FROM NORTHEAST
NEVADA SOUTHWEST TO AROUND BISHOP (ASSOCIATED WITH A MODEST
MOISTURE PLUME FROM THE PACIFIC). THIS WILL MEAN THE BEST FOCUS
FOR PRECIPITATION WILL BE OVER THE NORTHERN CWA WHERE THE
PROXIMITY TO THE COLD FRONT THERE WILL COMBINE WITH THE BEST
MOISTURE AND INSTABILITY AS THE COLD POOL WITH THE PACIFIC
NORTHWEST TROUGH BEGINS TO IMPINGE ON THE AREA. OUTSIDE OF THE
NORTHERN CWA...I EALLY DO NOT SEE MUCH FOCUS FOR PRECIPITATION SO
I REDUCED POPS SOME OVER THE PREVIOUS PACKAGE.

SUNDAY...A VORT LOBE WILL SWING AROUND THE DIGGING NORTHWEST CONUS
TROUGH AND DRIVE THE MAIN SURFACE COLD FRONT INTO THE CWA. THIS
FRONT COMBINED WITH THE UPPER FORCING OF THE VORT LOBE WILL BRING
A BETTER CHANCE OF SHOWERS TO AREAS NORTH OF HIGHWAY 50. THERE IS
EVEN A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE 80 AS
THE FRONTAL FORCING COMBINES WITH DAYTIME HEATING TO CREATE SOME
WEAK INSTABILITY.

SUNDAY NIGHT...MODELS CONTINUE TO BRING A MID LEVEL DEFORMATION
AXIS THROUGH THE CWA AS THE CORE OF THE UPPER TROUGH DROPS OVERHEAD.
THIS WILL BRING A DECENT CHANCE FOR A BAND OF SNOW AND VERY LOW
ELEVATION RAIN/SNOW NORTH OF HIGHWAY 50. GIVEN IT WILL BE
NIGHTTIME...THERE COULD EVEN BE A VERY LIGHT SNOW ACCUMULATION
ABOVE ABOUT 5000 FT.

MONDAY WILL FEATURE THE UPPER LOW RIGHT OVERHEAD FOR SHOWERY AND
COOL CONDITIONS AREAWIDE. SNYDER

.LONG TERM...TUESDAY THROUGH FRIDAY...
MINOR CHANGES MADE TO GOING FORECAST AS MEDIUM RANGE MODELS IN
GENERAL AGREEMENT THROUGH MOST OF THE FORECAST PERIOD. EXITING LOW
SHOULD HOLD ON LONG ENOUGH TUESDAY FOR LINGERING SHOWERS THEN SHORT
WAVE RIDGE BUILDS ACROSS THE REGION BY WEDNESDAY. THIS SHOULD ALLOW
TEMPS TO REBOUND TO NEAR SEASONAL LEVELS.

ANOTHER LOW/TROF DVLPS AND MOVES INTO THE NE PAC BY LATE WED INTO
THURSDAY WITH A RIDGE TO THE EAST. MODELS SHOW SOME DIFFERENCES IN
HOW QUICKLY MSTR/INSTABILITY WILL MOVE INLAND ASCD WITH THE
TROF...WITH ECMWF THE MOST AGGRESSIVE. GIVEN THAT GEM/GFS ARE A
LITTLE LESS AGGRESSIVE AND MOST ENSEMBLE MEMBERS AGREE WITH THIS
SOLUTION WILL KEEP THE FORECAST DRY AFTER TUESDAY. RIDGE TO THE EAST
SHOULD KEEP LOW JUST OFF SHORE. THIS WOULD ALLOW TEMPS TO REBOUND
ABOVE AVERAGE BY THE END OF THE PERIOD AS WELL. BEYOND THE FORECAST
PERIOD THERE ARE SIGNS THAT THIS LOW OFF SHORE WILL BEGIN TO MOVE
CLOSER TO THE REGION AND COULD PRODUCE ENOUGH INSTABILITY BY LATE
NEXT WEEKEND TO RESULT IN A CHANCE FOR SHOWERS AND POSSIBLY
THUNDERSTORMS. MLF
&&

.AVIATION...
BREEZY CONDITIONS THIS AFTERNOON WILL SUBSIDE WITH VFR OVERNIGHT
WITH JUST AN INCREASE IN HIGH/MID CLOUDS. THE NEXT UPPER LVL LOW
APPROACHES SATURDAY WITH WINDS INCREASING THROUGH THE DAY. AFTER
7/20 UTC WINDS IN THE SIERRA COLD APPROACH 15-20 WITH GUSTS NEAR 35
KTS WHILE TO THE EAST OF THE SIERRA WINDS AT TERMINALS WILL INCREASE
TO 15-20 WITH GUSTS UP TO 40 KTS. WINDS OVER THE SIERRA RIDGES COULD
GUSTS UP TO 65 KTS. SHOWERS SHOULD BEGIN TO DVLP LATE IN THE DAY
SATURDAY BUT SNOW LEVELS WILL REMAIN HIGH. SNOW LEVELS FALL SATURDAY
NIGHT AND SUNDAY WITH THE LIKELIHOOD OF IFR CONDITIONS ABOVE 6500
FEET AS SNOW SHOWERS DVLP. MLF
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 2 PM TO 8 PM PDT SATURDAY FOR PYRAMID
     LAKE IN NVZ004.

     LAKE WIND ADVISORY FROM 2 PM SATURDAY TO 5 AM PDT SUNDAY FOR
     LAKE TAHOE IN NVZ002.

CA...LAKE WIND ADVISORY FROM 2 PM SATURDAY TO 5 AM PDT SUNDAY FOR
     LAKE TAHOE IN CAZ072.

&&

HTTP://WEATHER.GOV/RENO

Nearby

Lake Wind Advisories in Nevada, 2011Lake Wind Advisories in California, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.